Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 121, NWS Paducah, KY

May 25, 2008Jefferson County, Wayne County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at May 25, 2008, 6:00 PM CDT for Jefferson County, Wayne County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2008, 6:00 PM CDT (23:00 UTC)
Expired
May 25, 2008, 7:00 PM CDT
In force
60 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Jefferson County, IL, Wayne County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:30 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, May 25, 1:30 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT SUN MAY 25 2008

.DISCUSSION...

LATEST SURFACE ANALYSIS SHOWS WEAK WARM FRONT POISED ALONG THE
WESTERN PERIPHERY OF PAH CWA. HIGH PRESSURE REMAINED OVER THE
EASTERN US. A COLD FRONT EXTENDED FROM NORTHWEST MN ARCING WESTWARD
THROUGH THE OK TX PANHANDLES TO THE GUADALUPE MTNS. BOTH FRONTS
EXTENDED FROM A LOW OVER NE ND.

THE 12Z SUN NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT FOR TONIGHT
WITH WARM FRONT BI SECTING THE AREA WITH QPF IN ITS WAKE. MAINLY
NORTH AND WEST OF THE OHIO RIVER. MONDAY WE WILL BE IN THE WARM
SECTOR...THUS RAISED POPS TO JUST BELOW LIKELY CAT. A COUPLE OF WEAK
TO MODERATE VORT MAX TO MOVE OVER THE AREA. ALTHOUGH SVR PSBL THINK
ANY WOULD BE ISOLATED HAILERS OR WIND. HODOGRAPH SIGNATURES/WIND
PROFILES NOT SUPPORTIVE FOR TORS. WET BULB ZERO ABOVE 12K MSL.
TOTALS LOW 50S...K INDICIES LOW 30S. HOWEVER CAPE IS FORECAST TO 2K
PLUS...THUS CAN NOT RULE OUT SEVERE IF THAT DEGREE OF INSTABILITY IS
REALIZED. AS FRONT APPROACHES MONDAY NIGHT BELIEVE MORE WIDESPREAD
COVERAGE OF QPF. ALREADY HAVE LIKELY OVER MOST OF THE FA AND FEEL
COMFORTABLE WITH THAT FOR NOW BUT MAY INCREASE POPS DEPENDING ON
LATER MODEL RUNS. WITH FROPA TUE WILL PROBABLY INCREASE TO OCNL
WORDING. WITH THE SLOW DEPARTURE OF THE FRONT LINGERED POPS WED.
WENT AHEAD AND REMOVED POPS WED AM AS HIGH BUILDS IN. KEPT IT DRY
WITH HIGH PRESSURE THROUGH FRIDAY. WEAK SIGNALS OF PRECIP FOR THIS
WEEKEND. BRING BACK IN LOW POPS AS WARM FRONT PROGGED TO LIFT OVER
THE AREA. THINK COVERAGE WILL BE POOR BUT DO EXPECT SOME CONVECTION.
THEREFORE KEPT SLGT CHANCE IN FOR NOW.

AS FOR TEMPS FOLLOWED GUIDANCE TRENDS. HOWEVER JUST AS PREVIOUS
FORECASTER DID NOT COOL DOWN AS MUCH WITH TUESDAY FROPA.

&&

.AVIATION...
VFR CONDITIONS SHOULD DOMINATE THROUGH MONDAY MORNING. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT THE CGI AND PAH
SITES THIS AFTERNOON. BY MID MONDAY MORNING CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE AT ALL TAF SITES AS A FRONTAL SYSTEM
APPROACHES THE REGION FROM THE NORTHWEST. SOUTH TO SOUTHEAST WINDS
TODAY AT 5 TO 10 MPH WILL SHIFT AROUND TO THE SOUTH TO SOUTHWEST AT
10 TO 20 MPH  MONDAY MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SHORT TERM...JP
LONG TERM....KH
AVIATION...JP
Hazardous weather outlook, May 25, 4:35 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT SUN MAY 25 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-260500-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
435 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT TONIGHT FOR PERRY
MISSOURI...AND PERRY...JEFFERSON...FRANKLIN...WILLIAMSON...AND
JACKSON COUNTIES IN ILLINOIS... UNTIL 10 PM. THE MAIN THREAT WITH
THE STORMS IN THE AFOREMENTIONED AREA WILL BE LARGE HAIL AND
DAMAGING WINDS.

OTHERWISE...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS
NORTH AND WEST OF THE OHIO RIVER OVERNIGHT TONIGHT. ANY STORMS THAT
DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS...HOWEVER A STRONG STORM
WITH LOCALLY HEAVY RAIN CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY.
THUNDERSTORMS WILL DEVELOP ON MONDAY IN ASSOCIATION WITH AN
APPROACHING COLD FRONT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE
THE MAIN THREATS AT THIS TIME...DUE TO THE AMOUNT OF INSTABILITY
IN THE ATMOSPHERE. HOWEVER...THE DEGREE OF INSTABILITY WILL BE
HIGHLY DEPENDANT ON THE AMOUNT OF CLOUD COVER WE HAVE DURING THE
DAY ON MONDAY.

THE COLD FRONT WILL MOVE ACROSS OUR AREA ON TUESDAY AND TUESDAY
NIGHT...WHICH WILL BRING A GOOD CHANCE FOR MORE THUNDERSTORMS
ACROSS OUR AREA. A FEW OF THE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING IN AND NEAR THE
WATCH AREA OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:11 PM CDTSevere Thunderstorm WarningPAHJefferson49 min
May 25, 5:37 PM CDTTornado WarningPAHJackson, Perry53 min
May 25, 6:31 PM CDTTornado WarningPAHJackson59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.